Alert archive / Michigan / River Flood Warnings in 2014

River Flood Warning 6, NWS Gaylord, MI

April 29, 2014Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Apr 29, 2014, 10:12 PM EDT for Arenac County, Michigan. It took effect at Apr 30, 2014, 6:00 AM EDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2014, 10:12 PM EDT (02:12 UTC)
In effect from
Apr 30, 2014, 6:00 AM EDT
Expired
May 2, 2014, 3:00 PM EDT
In force
57 hr
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Arenac County, MI

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WGUS43 KAPX 300212
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT TUE APR 29 2014

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.ONE TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF THE RIFLE
RIVER BASIN OVER THE LAST 24 HOURS. ADDITIONAL WET WEATHER IS
FORECAST OVER THE NEXT SEVERAL DAYS. GIVEN THAT RIVER LEVELS
WERE ALREADY RATHER HIGH TO BEGIN WITH...THE RIFLE RIVER NEAR 
STERLING IS EXPECTED TO QUICKLY RISE ABOVE FLOOD STAGE ON
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. 

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION ON WEDNESDAY MORNING...OR AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-301412-
/O.NEW.KAPX.FL.W.0006.140430T1000Z-140502T1900Z/
/STRM4.1.ER.140430T1000Z.140501T0600Z.140502T1300Z.NO/
1012 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIFLE RIVER NEAR STERLING.
* FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON....
* AT  9:30 PM TUESDAY THE STAGE WAS 4.1 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 8.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       WED     THU     FRI

RIFLE RIVER
  STERLING           6    4.1  TUE 09 PM       8.4     6.8     4.7


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
4 follow-up statements
456 
WGUS43 KAPX 301454
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.ONE TO THREE INCHES OF RAIN FELL OVER MUCH OF THE RIFLE
RIVER BASIN TUESDAY. ADDITIONAL WET WEATHER IS FORECAST OVER 
THE NEXT FEW DAYS. GIVEN THAT RIVER LEVELS WERE ALREADY RATHER 
HIGH TO BEGIN WITH...THE RIFLE RIVER NEAR STERLING IS FORECAST TO
REMAIN JUST ABOVE FLOOD STAGE THROUGH MUCH OF THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. 

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION THIS EVENING...OR AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-010254-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140501T1600Z/
/STRM4.1.ER.140430T0612Z.140430T1800Z.140501T1000Z.NO/
1054 AM EDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR 
  THE RIFLE RIVER NEAR STERLING.* AT 10:30 AM WEDNESDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY THIS 
  AFTERNOON. THE RIVER WILL THEN FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

RIFLE RIVER
  STERLING           6    6.5  WED 10 AM       6.2     4.8     3.7


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
425 
WGUS83 KAPX 010133
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
933 PM EDT WED APR 30 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION THURSDAY MORNING...OR AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-011333-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140501T2024Z/
/STRM4.1.ER.140430T0612Z.140501T0600Z.140501T1424Z.NO/
933 PM EDT WED APR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY AFTERNOON.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE NEAR 6.8 UNTIL AFTER 
  MIDNIGHT.  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  LATE MORNING.
* FLOOD STAGE IS 6.0 FEET. 
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

RIFLE RIVER
  STERLING           6    6.8  WED 08 PM       4.9     3.9     3.5


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
688 
WGUS83 KAPX 011628
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1228 PM EDT THU MAY 1 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS FLOODING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-020224-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140502T0224Z/
/STRM4.1.ER.140430T0612Z.140501T0145Z.140501T2024Z.NO/
1228 PM EDT THU MAY 1 2014

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL THIS EVENING.
* AT 11:30 AM THURSDAY THE STAGE WAS 6.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    6.4  THU 11 AM       5.3     4.2     3.8


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379
263 
WGUS83 KAPX 020015
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT THU MAY 1 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...


&&

MIC011-020045-
/O.CAN.KAPX.FL.W.0006.000000T0000Z-140502T0224Z/
/STRM4.1.ER.140430T0612Z.140501T0145Z.140501T2121Z.NO/
815 PM EDT THU MAY 1 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE RIFLE RIVER NEAR STERLING.
* AT  7:30 PM THURSDAY THE STAGE WAS 5.9 FEET. 
* FELL BELOW FLOOD STAGE AT  5:21 PM THURSDAY.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.1 FEET BY SATURDAY 
  MORNING.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    5.9  THU 07 PM       4.2     3.8     3.5


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:55 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 29, 7:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
755 PM EDT TUE APR 29 2014

.SYNOPSIS...
ISSUED AT 346 PM EDT TUE APR 29 2014

A LARGE AREA OF LOW PRESSURE WILL SLOWLY MEANDER THROUGH THE WESTERN
GREAT LAKES OVER THE NEXT FEW DAYS. THIS WILL BRING SEVERAL MORE
ROUNDS OF RAINFALL TO THE STATE THROUGH THE REST OF THE WEEK AND
HEADING INTO THE WEEKEND...INCLUDING SOME THUNDERSTORMS TO PARTS OF
LOWER MICHIGAN TONIGHT. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
ACROSS NORTHERN MICHIGAN THROUGH THE FIRST WEEK OF MAY.

&&

.UPDATE...
ISSUED AT 716 PM EDT TUE APR 29 2014

HAVE UPDATED HWO/FORECAST GRIDS TO ACCOUNT FOR STRONG/SEVERE
STORMS NOW ARRIVING GLADWIN COUNTY. THE WINDOW FOR A SEVERE THREAT
IS QUITE NARROW /WITH MUCAPES >250 J/KG NOT EXTENDING NORTH OF
M-55/...BUT HAVE BEEFED UP POPS IN THIS AREA TO CATEGORICAL
THROUGH THE NEXT FEW HOURS WITH ADDED WIND/HAIL WORDING.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 346 PM EDT TUE APR 29 2014

...SHOWERY TONIGHT...

THE WELL ADVERTISED AREA OF LOW PRESSURE CONTINUES TO INCH TOWARD
THE WESTERN GREAT LAKES. THIS SYSTEM WILL CONTINUE TO PLAGUE THE
REGION OVER THE NEXT FEW DAYS. THE FIRST BATCH OF SYNOPTICALLY
DRIVEN RAINFALL HAS JUST ABOUT CLEARED EASTERN UPPER MICHIGAN.
THIS NOW LEAVES THE FORECAST AREA IN A TEMPORARY VOID.
WARM/OCCLUDED FRONT CONTINUES TO PROGRESS NORTHWARD TOWARD THE FAR
SOUTHERN FORECAST AREA. GRR RADAR AND SURFACE OBSERVATIONS
INDICATES THAT A FEW SHOWERS AND EMBEDDED THUNDERSTORMS HAVE
DEVELOPED ACROSS SOUTHWEST LOWER MICHIGAN IN DRY SLOT EVIDENT ON
WATER VAPOR IMAGERY. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE
AROUND POPS...THUNDERSTORM CHANCES AND SEVERE THREAT THROUGH
TONIGHT.

THE SMALL WINDOW FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
REGION (PRIMARILY SOUTHERN FORECAST AREA) APPEARS TO BE CLOSING
ESPECIALLY DUE TO THE MITIGATION OF DRIER AIR (KEEPING SURFACE
DEWPOINTS CAPPED IN THE LOWER 50S). SO DESPITE DECENT WIND FIELDS
ALOFT...THE LACK OF SURFACE BASED INSTABILITY (DUE TO THE LATE
ARRIVAL OF DAYTIME HEATING)...DO NOT ANTICIPATE SEVERE THUNDERSTORMS
ACROSS THE REGION. THERE STILL COULD BE A STRONG STORM OR
TWO...MAINLY SOUTH OF M-72 INTO THIS EVENING BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED WITH SCATTERED RAIN SHOWERS AND
POSSIBLY EMBEDDED THUNDER EXPECTED. OTHERWISE...ISENTROPIC ASCENT
IN COMBINATION WITH ANOTHER VORTICITY SPOKE IN THE WHEEL ROTATING
AROUND THE UPPER LEVEL LOW PRESSURE SPINNING OFF TO OUR SOUTHWEST IS
EXPECTED TO LEAD TO MORE SHOWER ACTIVITY OVERNIGHT. RAINFALL
AMOUNTS OF A QUARTER OF AN INCH OR LESS EXPECTED. TEMPERATURES
WILL BE VERY TRICKY WITH LOTS OF SPOTS RISING INTO AND THROUGH THE
50S INTO THIS EVENING THEN SLOWLY DROPPING BACK INTO THE 40S FOR
LOWS WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 346 PM EDT TUE APR 29 2014

WEDNESDAY THROUGH FRIDAY...BAROCLINIC LOW WITH SFC LOW PRESSURE
CENTERED OVER LOWER MICHIGAN AND SHORT WAVE OVER MINNESOTA/WISCONSIN
WILL CONTINUE TO PRODUCE CATEGORICAL RAIN CHANCES WEDNESDAY
AFTERNOON AND INTO THE EVENING HOURS AS PLUME OF GULF/ATLANTIC
MOISTURE CONTINUES TO SPIN OVER THE GREAT LAKES REGION. AS THE
GREATER ISENTROPIC LIFT MOVES EAST AND MOISTURE ADVECTION ALONG THE
295K ISENTROPIC SURFACE BECOMES MORE PARALLEL TO QG PRESSURE
SURFACES...RAIN SHOWERS WILL BE LIGHT AND MORE SPORADIC THROUGH THE
MORNING AND EARLY AFTERNOON HOURS UNTIL AN UPPER LEVEL PIECE OF
ENERGY WEDNESDAY AFTERNOON GENERATES SOME HEAVIER RAIN SHOWERS AND
POSSIBLY EVEN A RUMBLE OR TWO OF THUNDER. WITH 0-6KM BULK SHEAR NEAR
40 KTS PERPENDICULAR TO A MAINLY EAST-WEST ORIENTED OCCLUDED FRONT
OVER NORTHERN LOWER MICHIGAN...MID-LEVEL LAPSE RATES AROUND 6
C/KM...AND AMPLE MOISTURE...THUNDERSTORMS ARE NOT OUT OF THE
QUESTION. BUT WITH NO SUNSHINE AND ONLY 200-400 J/KG OF SKINNY
MLCAPE...MAIN THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP SHOULD
BE MOSTLY HEAVIER BOUTS OF RAIN WITH ANY WIND/HAIL REPORTS STAYING
BELOW SEVERE CRITERIA. TEMPERATURES WEDNESDAY AFTERNOON WILL STILL
BE BELOW NORMAL FOR THIS TIME OF THE YEAR...WITH UPPER 40S OVER
EASTERN UPPER AND MID TO UPPER 50S FOR NORTHERN LOWER. SYSTEM BEGINS
TO BECOME BAROTROPIC THURSDAY WITH A NEGATIVELY TILTED UPPER LEVEL
TROUGH NEARLY STATIONARY OVER NORTHERN MICHIGAN THROUGH FRIDAY
CONTINUING RAIN CHANCES. HIGH TEMPERATURES MAINLY IN THE UPPER 40S
TO LOW 50S. LOW TEMPERATURES THURSDAY AND FRIDAY NIGHT WILL BE IN
THE UPPER 30S TO LOW 40S.

SATURDAY AND SUNDAY...CHANCES OF SHOWERS CONTINUE AS ANOTHER
SHORTWAVE TRAVERSES TROUGH THE NORTHERN GREAT LAKES REGION. HIGH
CONFIDENCE IN RAIN BUT SPECIFIC TIMING AND INTENSITY HAS YET TO BE
RESOLVED. SKIES SHOULD REMAIN CLOUDY THROUGH LATE SUNDAY NIGHT.
TEMPERATURES CONTINUE WITH THE CURRENT TREND...HIGHS IN THE UPPER
40S TO MID 50S AND LOWS IN THE MID TO UPPER 30S.

MONDAY AND TUESDAY...LOOKS TO BE THE BEST CHANCES OF THE WEATHER
FINALLY DRYING OUT AND PATTERN BECOMING MORE ZONAL. DAYTIME
TEMPERATURES WILL MODERATE SLIGHTLY...INTO THE UPPER 50S WITH LOWS
STILL IN THE LOW TO MID 30S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 740 PM EDT TUE APR 29 2014

SUMMARY: LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE INTO THE GREAT
LAKES REGION THROUGH THE UPCOMING TAF PERIOD...WITH GENERALLY POOR
FLYING CONDITIONS EXPECTED.

RESTRICTIONS: IFR AT PLN/APN WITH DRY SLOT BRINGING VFR CONDITIONS
TO TVC/MBL. THE OVERALL TREND IS FOR DETERIORATING CONDITIONS IN
STRATUS/FOG OVER TVC/MBL WITH DRY SLOT POSSIBLY PROVIDING A PERIOD
OF IMPROVING CONDITIONS AT PLN BEFORE IFR CIGS/VSYBS SET BACK IN
HERE. MVFR/IFR CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY ON
WEDNESDAY...WITH A FEW BREAKS TO VFR POSSIBLE BUT NOT LIKELY.

AS FOR PRECIPITATION...THERE WILL BE ONGOING SHOWER CHANCES
THROUGH THE PERIOD...EXCEPT FOR A LULL FOR A TIME THIS EVENING
TVC/MBL/PLN AS DRY SLOT WORKS NORTH. SHOWERS WILL BECOME
INCREASINGLY WIDESPREAD DURING THE DAY ON WEDNESDAY WITH DAYTIME
HEATING.

WINDS: SOUTHEAST WINDS AROUND 10KTS WILL CONTINUE THROUGH MUCH OF
THE TAF PERIOD...SHIFTING SOUTHWEST AT MBL/TVC WEDNESDAY
AFTERNOON.

LLWS: SOUTHEAST WINDS AT 1.5-2KFT INCREASE TO 30-35KTS THIS
EVENING FROM TVC-APN NORTHWARD WITH LESS LLWS THREAT AT MBL. THIS
WILL CONTINUE THROUGH THE OVERNIGHT BEFORE MIXING OUT DURING THE
MORNING ON WEDNESDAY.

THUNDER: GIVEN CURRENT PRESENTATION OF CELLS OVER NORTHEAST
LOWER...ONLY SITE THAT REALLY HAS ANY THUNDER THREAT THIS EVENING
IS APN...AND NEAR TERM MODELS AND OBSERVATIONAL TRENDS SUGGEST
THAT THUNDER SHOULD FALL APART BEFORE ARRIVING...SO WILL INCLUDE
NO MENTION IN THIS PACKAGE. THERE WILL BE ANOTHER CHANCE AFTER 18Z
WEDNESDAY AS INSTABILITY INCREASES DURING THE AFTERNOON.
INSTABILITY DOES REMAIN RATHER WEAK...AND THUS WITH CONFIDENCE
QUITE LOW...WILL NOT INCLUDE MENTION AT THE END OF THE TAF PERIOD
AS WELL.

&&

.MARINE...
ISSUED AT 346 PM EDT TUE APR 29 2014

SURFACE PRESSURE GRADIENT CONTINUES TO WANE AS LOW PRESSURE INCHES
TOWARD THE REGION. AS A RESULT WINDS WILL CONTINUE TO DECREASE
TONIGHT. HOWEVER...CONTINUED GUSTINESS IS EXPECTED THROUGH LATER
THIS EVENING...ESPECIALLY WITH FUNNELING THROUGH THE STRAITS SO
SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH LATER THIS
EVENING. WINDS ARE EXPECTED TO BE UNDER ADVISORY CRITERIA
WEDNESDAY THROUGH THE END OF THE WEEK AS LOW PRESSURE HANGS OVER
THE REGION.

&&

.HYDROLOGY...
ISSUED AT 346 PM EDT TUE APR 29 2014

GENERAL QUARTER TO THREE QUARTERS OF AN INCH RAINFALL TODAY. AREA
RIVERS HAVE RISEN A BIT BUT REMAIN BELOW FLOOD STAGE. THIS IS
EXPECTED TO REMAIN THE CASE...THOUGH WILL HAVE TO BE MONITORED IN
CASE HEAVIER SHOWERS OR THUNDERSTORMS (THROUGH WEDNESDAY) IMPACT
RIVERS OVER THE NEXT WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>347.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&

UPDATE...ARNOTT
SYNOPSIS...ADAM
SHORT TERM...AS
LONG TERM...TL
AVIATION...ARNOTT
HYDROLOGY...AS
MARINE...AS
Hazardous weather outlook, Apr 29, 9:30 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
930 PM EDT TUE APR 29 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
010200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
930 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN TONIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF NORTHERN LOWER MICHIGAN
ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD
CONTAIN LOCALLY HEAVY RAINFALL.

RIVER LEVELS ARE EXPECTED TO RUN HIGH INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE THROUGH THE WORK WEEK. REPORTS MAY BE MADE ONE OF
THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT/JZ

In the hours before

Local storm report, Apr 29, 8:11 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
811 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             3 S SELKIRK             44.27N 84.06W
04/29/2014  E0.75 INCH       OGEMAW             MI   PUBLIC

            FACEBOOK REPORT.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Apr 29, 8:15 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       3 N ALGER               44.16N 84.12W
04/29/2014  M1.00 INCH       ARENAC             MI   SPOTTER

            1 INCH OF RAIN IN 45 MINUTES.

0813 PM     HAIL             3 N ALGER               44.16N 84.12W
04/29/2014  E0.25 INCH       ARENAC             MI   SPOTTER

            HAIL COVERING THE GROUND.

&&

ADAM
Local storm report, Apr 29, 8:51 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
851 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HEAVY RAIN       1 NNW ALGER             44.13N 84.12W
04/29/2014  M2.99 INCH       ARENAC             MI   PARK/FOREST SRVC

            MEASURED AT RAWS STATION...18 HR TOTAL.

&&

ADAM
Local storm report, Apr 29, 9:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
905 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             OSCODA                  44.42N 83.33W
04/29/2014  E0.25 INCH       IOSCO              MI   TRAINED SPOTTER

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Apr 29, 9:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             AU GRES                 44.04N 83.69W
04/29/2014  E0.25 INCH       ARENAC             MI   TRAINED SPOTTER

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Apr 29, 9:34 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EDT TUE APR 29 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             1 ESE AU SABLE          44.41N 83.32W
04/29/2014  E0.75 INCH       IOSCO              MI   TRAINED SPOTTER

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:52 PM EDTSmall Craft AdvisoryAPX16 hr

Nearby

River Flood Warnings in Michigan, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.